Dr. Bradley on Adverse Events Associated With Enzalutamide and Apalutamide in Prostate Cancer | OncLive

Dr. Bradley on Adverse Events Associated With Enzalutamide and Apalutamide in Prostate Cancer

July 26, 2019

Deborah A. Bradley, MD, medical oncologist, Levine Cancer Institute, Atrium Health, discusses the adverse events (AEs) that are associated with enzalutamide (Xtandi) and apalutamide (Erleada) in prostate cancer.

Deborah A. Bradley, MD, medical oncologist, Levine Cancer Institute, Atrium Health, discusses the adverse events (AEs) that are associated with enzalutamide (Xtandi) and apalutamide (Erleada) in prostate cancer.

In the phase III PROSPER and SPARTAN trials with enzalutamide and apalutamide, respectively, fatigue was a common AE, says Bradley. This event may be due, in part, to the antiandrogens, as most patients with prostate cancer experience fatigue; it may be compounded by the use of androgen deprivation therapy, which lowers testosterone.

Additional AEs associated with apalutamide include rash, hypertension, and risk of falling, says Bradley. These agents have enhanced central nervous system penetration, which resulted in a greater rate of falls in the trials. However, since this was observed in both groups, it has been hypothesized that risk of falling is just associated with the patient population. As patients get older and have more comorbidities, they are more likely to fall. Investigators are hoping to clarify this relationship with further research, concludes Bradley.


x